Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

July 20, 2021Kleberg County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 20, 2021, 5:39 PM CDT for Kleberg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 5:39 PM CDT (22:39 UTC)
Expired
Jul 20, 2021, 6:30 PM CDT
In force
51 min
Issued by
NWS Corpus Christi, TX

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS84 KCRP 202239
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
539 PM CDT Tue Jul 20 2021

TXZ242-243-202330-
Inland Nueces-Inland Kleberg-
539 PM CDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND
NORTHWESTERN KLEBERG COUNTIES...

At 539 PM CDT, a strong thunderstorm was located near Banquete, or
near Driscoll, moving south at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingsville, Robstown, Driscoll, Bishop, Kingsville Naval Air Station,
Petronila and North San Pedro.

This includes US Highway 77 between mile markers 672 and 694.
 
LAT...LON 2781 9790 2780 9767 2748 9765 2750 9797
TIME...MOT...LOC 2239Z 008DEG 7KT 2775 9780 

$$

ANM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:00 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 20, 4:00 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT Tue Jul 20 2021

.SHORT TERM (Tonight through Wednesday Night)...

Deterministic runs move the axis of the upper trough/low slowly
westward across the CWA during the period. Most recent GOES-16
derived PWAT values 1.5-1.7 inches over the northern half of the
CWA area, and 1.8-2.0 south, which is somewhat consistent with the
weak E-W boundary across the CWA per MSAS. The NAM/GFS predicts
PWAT values approximately 1.5-1.7 inches areawide tonight as the
weak boundary moves slowly southward. However, greater PWAT values
are expected to return Wednesday afternoon while the boundary
moves northward/dissipates. Thus, Tonight, anticipate isolated
convection overnight over the CWA owing to the upper trough/weak
surface boundary. Expect scattered activity over the adjacent
Waters owing to greater moisture. Wednesday, scattered convection
anticipated owing to the upper trough/low and increasing moisture.
Wednesday night, although the boundary will likely be non-
existent, greater moisture over the CWA and the upper trough may
result in isolated convection. Maximum Heat Index values Wednesday
around 100F.

&&

.LONG TERM (Thursday through Tuesday)...

The mid-upper level low will continue a westward progression
Thursday with high pressure moving in from the east. As the low
moves off to the west a jet streak will form with South Texas
located near the right entrance region. This diffluence aloft,
combined with areas of positive vorticity aloft and PWAT's near or
above 2.0", will allow for the development of scattered showers and
thunderstorms. This development will be focused over the eastern
portion of the CWA during the morning hours on Thursday and over the
Brush Country and west during the afternoon hours.

Expect dry conditions to develop Friday and persist through the
weekend as high pressure builds in from the east and PWATs decrease.
Temperatures will warm Friday into the weekend. Highs will be in the
90s for most of the area. Areas in and west of Brush Country will
see highs in or near the triple digits.

As for next week, models bring a TUTT low into Deep South Texas with
an inverted trough axis over the Texas Coast early next week. Latest
model guidance still keeps moisture and low-level support at a
minimum as the low progresses northwestward through the state, so
have kept silent PoPs through the middle of next week.

With the temperatures trending warmer, heat indices of 105-109 will
be possible each day, especially over the inland Coastal Plains and
western CWA.

Also worth mentioning, the astronomical tides will peak this weekend
with a full moon occurring Friday. P-ETSS guidance indicates water
levels will reach to around 1.5 MSL during times of high tide
Thursday through the weekend. Wave periods are expected to remain
below 8 seconds; however, with persistent onshore flow, could see
some higher water levels, so will need to continue to monitor.

&&

.MARINE...

The combination of an upper level trough/low, weak boundary, and
significant moisture will contribute to isolated/scattered
convection tonight/Wednesday. Greater moisture/uppper system will
contribute to additional isolated convection Wednesday night. A
weak to moderate onshore flow is expected Thursday, and will
increase to moderate to occasionally strong levels Thursday night
and into the weekend. Scattered to occasionally numerous showers
and thunderstorms will continue Thursday. Rain chances diminish by
Friday with little to no rain expected through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  91  77  92  79  /  30  30  30  40  10
Victoria          73  90  74  91  77  /  20  40  20  50  10
Laredo            75  94  76  96  78  /  20  40  20  40  10
Alice             73  94  75  93  76  /  20  40  20  40  10
Rockport          77  89  79  91  83  /  30  30  30  40  10
Cotulla           75  94  76  94  77  /  20  30  20  50  20
Kingsville        74  92  76  92  77  /  20  40  30  40  10
Navy Corpus       78  89  80  91  83  /  40  40  30  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...SHORT TERM
HAA/72...LONG TERM
Hazardous weather outlook, Jul 20, 4:02 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
402 AM CDT Tue Jul 20 2021

TXZ229>234-239>247-342>347-442-443-447-210915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
402 AM CDT Tue Jul 20 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected across South Texas, some of
which could produce locally heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are expected Wednesday and
Thursday. Locally heavy rainfall will be possible.

Heat indices of 105 to 109 are possible Friday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-210915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
402 AM CDT Tue Jul 20 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are expected Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 20, 5:04 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
504 PM CDT Tue Jul 20 2021

TXZ243>245-343-344-202245-
Inland Nueces-Inland San Patricio-Coastal Nueces-Coastal San
Patricio-Coastal Aransas-
504 PM CDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ARANSAS...CENTRAL
NUECES AND SOUTHEASTERN SAN PATRICIO COUNTIES...

At 503 PM CDT, a strong thunderstorm was located over Taft, moving
south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Portland, Taft, Corpus Christi International Airport,
Ingleside, Aransas Pass, Gregory, Ingleside On The Bay, Corpus
Christi North Beach, Cole Park, Del Mar College West Campus, Downtown
Corpus Christi and Taft Southwest.

This includes the following highways...
 Interstate 37 between mile markers 1 and 8.
 US Highway 181 between mile markers 624 and 648.

LAT...LON 2777 9754 2803 9750 2805 9718 2777 9717
      2776 9718
TIME...MOT...LOC 2203Z 003DEG 8KT 2796 9737

ANM
Special weather statement, Jul 20, 5:06 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
506 PM CDT Tue Jul 20 2021

TXZ241>247-342>347-442-443-447-210100-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Alice, Orange Grove, Kingsville,
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin,
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland,
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
506 PM CDT Tue Jul 20 2021

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be
short lived and usually do not touch the ground. However, you
should be prepared to seek shelter in the event a funnel does
reach the ground.

ANM
Special weather statement, Jul 20, 5:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
537 PM CDT Tue Jul 20 2021

TXZ245-345-346-447-202315-
Calhoun Islands-Coastal Refugio-Coastal Aransas-Aransas Islands-
537 PM CDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CALHOUN...ARANSAS
AND EAST CENTRAL REFUGIO COUNTIES...

At 536 PM CDT, a strong thunderstorm was located 7 miles south of
Aransas National Wildlife Refuge, or 16 miles southwest of Seadrift,
moving south at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rockport, Lamar, Holiday Beach, Aransas National Wildlife Refuge, Key
Allegro and Fulton.

LAT...LON 2811 9667 2795 9683 2792 9700 2825 9708
      2836 9671 2832 9671 2833 9669 2814 9661
TIME...MOT...LOC 2236Z 002DEG 11KT 2820 9685

ANM
Special weather statement, Jul 20, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
539 PM CDT Tue Jul 20 2021

TXZ242-243-202330-
Inland Nueces-Inland Kleberg-
539 PM CDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND
NORTHWESTERN KLEBERG COUNTIES...

At 539 PM CDT, a strong thunderstorm was located near Banquete, or
near Driscoll, moving south at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingsville, Robstown, Driscoll, Bishop, Kingsville Naval Air Station,
Petronila and North San Pedro.

This includes US Highway 77 between mile markers 672 and 694.

LAT...LON 2781 9790 2780 9767 2748 9765 2750 9797
TIME...MOT...LOC 2239Z 008DEG 7KT 2775 9780

ANM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:04 PM CDTSpecial Weather StatementCRPSan Patricio41 min
Jul 20, 5:11 PM CDTSpecial Marine WarningCRP49 min
Jul 20, 5:37 PM CDTSpecial Weather StatementCRPAransas38 min
Jul 20, 6:02 PM CDTSpecial Marine WarningCRP43 min
Jul 20, 6:03 PM CDTSpecial Weather StatementCRPNueces42 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.